Alert archive / Oklahoma / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Feb 20, 2022, 11:08 AM CST for 13 counties in Oklahoma. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2022, 11:08 AM CST (17:08 UTC)
- Expired
- Feb 20, 2022, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 23 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2445 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455 WWUS84 KTSA 201708 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 1108 AM CST Sun Feb 20 2022 OKZ054>057-059>062-064>067-070-071-210000- /O.NEW.KTSA.FW.W.0002.220220T1708Z-220221T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek- Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh- 1108 AM CST Sun Feb 20 2022 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect until 6 PM CST this evening. * AFFECTED AREA...In Oklahoma, Osage, Washington, Nowata, Craig, Pawnee, Tulsa, Rogers, Mayes, Creek, Okfuskee, Okmulgee, Wagoner, Muskogee, and McIntosh counties. * WIND...South 15 to 25 mph with gusts to 40 mph. * HUMIDITY...20 to 25 percent. * TEMPERATURE...Upper 60s to near 70. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
1 follow-up statement
011 WWUS84 KTSA 210006 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 606 PM CST Sun Feb 20 2022 OKZ054>057-059>062-064>067-070-071-210115- /O.EXP.KTSA.FW.W.0002.000000T0000Z-220221T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek- Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh- 606 PM CST Sun Feb 20 2022 ...RED FLAG WARNING HAS EXPIRED... Temperatures will slowly cool this evening and relative humidity values will continue to rise, leading to improving fire weather conditions. South winds will remain breezy through the night however, so please continue to avoid behaviors that may inadvertently start a fire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Feb 20, 11:02 AM CST, 6 minutes earlier.
Area forecast discussion, Feb 20, 11:02 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1102 AM CST Sun Feb 20 2022
...New SHORT TERM...
.SHORT TERM...
(The rest of today )
Issued at 1059 AM CST Sun Feb 20 2022
We are starting to see some wind gusts at or above 40 miles an
hour across parts of northeast Oklahoma, so will issue a wind
advisory for the rest of the day until 6 pm. Will also monitor
wind gusts farther east into northwest Arkansas over the next few
hours for a possible expansion of the advisory. In addition, parts
of northeast Oklahoma will also reach red flag criteria this
afternoon, so will also issue a red flag warning for the same area
as the wind advisory. The rest of the forecast is on track at this
time.
&&
.LONG TERM...
(Tonight through Saturday)
Issued at 257 AM CST Sun Feb 20 2022
Moisture return strengthens overnight and will help lessen fire
weather concerns Monday despite unseasonably warm temperatures and
continued breezy winds. Steep mid level lapse rates and
seasonably high moisture values will reside across a broad portion
of the eastern Souther Plains by Monday evening ahead of subtle
mid level wave and associated speed max. Guidance has been
consistent for several days in developing convection which spreads
into E OK mid to late Monday evening and expands in coverage
eastward through Monday night ahead of the surging cold front.
Deep layer shear orientation and magnitude support a scenario of
initial storms remaining discrete and likely posing a severe
weather risk. As convective coverage increases the focus will
likely transition toward isolated severe weather but more
localized flooding concerns. Bulk of convection is likely to focus
east of the forecast area by early Tuesday morning.
The aforementioned cold front will sweep southward and clear
western AR / SE OK Tuesday afternoon. Steadily falling
temperatures are expected once the front passes and combine with
gusty northerly winds to mark noticeably colder conditions.
Wednesday through Thursday remain a focus for a mix of wintry
weather likely to impact portions of the forecast area. The
magnitude and evolution of the cold airmass have gained some
certainty with amongst global solutions, however the recent NAM
solution suggest an even more substantial push southward with the
cold air. This is not unexpected and the forecast will continue
to side toward slower modification of the cold air across the
region Wednesday through Thursday. Two primary waves of precip
continue to appear likely atop the cold dome. One passing
Wednesday afternoon through Wednesday night. The next Thursday
through Thursday evening. Magnitude and placement of the precip
footprint will dictate much of the eventual impacts, with precip
type likely transition from freezing rain to sleet to light snow
from south to north across the forecast area. Within the
persistent upglide pattern guidance is in good agreement that
elevated instability will increase and precip rates are likely to
be augmented by convective elements which will support isolate
heavier precip totals. Explicit forecast snowfall amounts do not
separate sleet accumulations which in this event may be quite
substantial for some locations. Both the sleet and icing values
will be continually refined but confidence continues to trend
upward in impactful winter weather Wednesday - Thursday.
&&
.AVIATION...
(12Z TAFS)
Issued at 525 AM CST Sun Feb 20 2022
The main concern this TAF period will be the increasing southerly
winds across the area today. Gusts near and over 30kts will be
common this afternoon for most sites, with the strongest winds
across northeast Oklahoma sites. Winds should back off some after
sunset but will still remain strong through the period. Also,
increasing low level moisture will lead to possible development of
MVFR cigs by Monday morning across southern OK and NW AR sites.
Otherwise, some scattered high clouds are expected throughout the
period.
Bowlan
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 51 75 42 / 0 0 0 50
FSM 68 45 72 58 / 0 0 30 90
MLC 69 53 73 55 / 0 0 10 80
BVO 69 46 74 36 / 0 0 0 30
FYV 63 45 70 54 / 0 0 20 80
BYV 64 47 69 55 / 0 0 20 80
MKO 67 49 72 51 / 0 0 10 70
MIO 66 47 71 42 / 0 0 10 50
F10 69 52 75 49 / 0 0 10 60
HHW 67 52 73 60 / 0 0 30 80
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK... Wind Advisory until 6 PM CST this evening for OKZ054>057-059>062-
064>067-070-071.
AR...None.
&&
SHORT TERM...05
LONG TERM....07
AVIATION...04Hazardous weather outlook, Feb 20, 5:23 AM CST, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 523 AM CST Sun Feb 20 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 523 AM CST Sun Feb 20 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma and Far Northwest Arkansas. ONSET...Mid morning. FIRE WEATHER DANGER. RISK...Elevated. AREA...Much of Eastern Oklahoma and Far Northwest Arkansas. ONSET...Afternoon. DISCUSSION... Fire weather conditions will worsen today as winds gust 20 to 40 mph from late morning through late afternoon and humidity become very dry this afternoon. Aggressive fire weather behavior should be anticipated for any grassland fire starts. Winds will gradually lessen around sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Severe Thunderstorm and Heavy Rain Potential. TUESDAY...High Wind and Dangerous Wind Chill Potential. WEDNESDAY and THURSDAY...Winter Weather and Dangerous Wind Chill Potential. FRIDAY and SATURDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms will develop mid to late Monday evening and spread along and southeast of Interstate 44 through the early morning hours Tuesday. Initial storms will pose a risk of severe weather with a gradual transition toward heavy rainfall and localized flooding concerns. Thunderstorms will move east of the region Tuesday morning ahead of a strong cold front which will sweep through southeast Oklahoma and western Arkansas Tuesday afternoon. Gusty winds and sharply colder temperatures will lead to very cold wind chill values Tuesday night. Winter weather potential continues to increase for the Wednesday through Thursday time frame. A mix of freezing rain, sleet, and light snow are forecast to overspread the region. Forecast accumulations of both icing and sleet suggest winter weather impacts are likely. The forecast accumulations will continue to be refined, however it is not too early to consider winter weather preparations in anticipation of the mid to late week conditions. EMERGENCY MANAGEMENT PLANNING STATEMENT... Severe weather potential will increase Monday night with a quick transition to likely winter weather impacts Wednesday through Thursday. Anticipate travel impacts through the winter event and understand power interruptions are possible within any corridor of heavier icing amounts. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 11:05 AM CST | Wind Advisory | TSA | Craig, Creek, McIntosh, Mayes, Muskogee, Nowata and 7 more | 7 hr |
Nearby
Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.